MAUDE Adverse Event Report: CFN MEXICO 215 SA DE CV TRI-PORT EXT W/3 VLV PORTS; SET, EXTENSION, INTRAVASCULAR

CFN MEXICO 215 SA DE CV TRI-PORT EXT W/3 VLV PORTS; SET, EXTENSION, INTRAVASCULAR
Model Number 20038E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that tri-port ext w/3 vlv ports cracked and leaked on 5 occasions.The following information was provided by the initial reporter: material #: unknown, batch #: unknown.It was reported neck that spins at the male end of the trifuse have cracked/leaked about 5 different times.Our nurses are seeing many of the trifuses cracking at the part that attaches the trifuse to the iv tubing or iv hub.The part i am referring to is the neck that spins at the male end of the trifuse.They are noticing leaking and cracking at this junction.
 
Additional Manufacturer Narrative
It was reported neck that spins at the male end of the trifuse have cracked/leaked about 5 different times.Received from the customer are 5 tri-port extension sets model 20038e lot unknown.All sets were received with green disinfecting alcohol caps.Also received is one used 4-way stopcock and one used non-bd microclave.The sets were visually inspected for cracks, misassemblies or damages to the components.Visual inspection found on all received sets that the male luer (p/n 630-02698) collar was cracked or broken.Closer inspection under a lab microscope observed no tool marks at the break site of the male luer collar.No further testing was performed due to the obvious leaking that would occur.Equipment used for testing on (b)(6) 2020: optical ram-cnc, eq 08204, 5-feb-21.Device history record for model 20038e could not be performed due to no lot number being provided by customer.The customer¿s reports that the male end of the trifuse have cracked/leaked was confirmed on all five received sets.The root cause of the crakcs and breaks could not be definitively determined.Previous investigations have shown that stress and cracks may result from overtightening on the male luer.In addition, previous similar investigations have found that if the application of alcohol was not allowed proper time to dry when mating components, it could create a bond resulting in difficulties during disconnection.H3 other text : see h10.
 
Event or Problem Description

Brand Name
TRI-PORT EXT W/3 VLV PORTS
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CFN MEXICO 215 SA DE CV
parque industrial el florido.
tijuana, null 22244
MX  22244
MDR Report Key10251974
Report Number9616066-2020-02133
Device Sequence Number596749
Product Code FPA
UDI-Device Identifier07613203011976
UDI-Public7613203011976
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20038E
Device Catalogue Number20038E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200617; 20200617
Outcome Attributed to Adverse Event Other;